Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 23, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 26, 2024, 8:30 PM CDT for Lawrence County, Illinois. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 8:30 PM CDT (01:30 UTC)
- Expired
- May 26, 2024, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:30 PM CDT | TSTM WND DMG | 2 S Sumner, IL | Trees and power lines down along 800 N Road. |
| May 26, 8:30 PM CDT | TSTM WND DMG | 2 S Sumner, IL | Trees down and power lines down along 800 N Road. |
| May 26, 8:34 PM CDT | TSTM WND DMG | 1 Sw Bridgeport, IL | A couple large trees were blown down and the power was out in the area. |
| May 26, 8:36 PM CDT | TSTM WND DMG | 2 S Bridgeport, IL | Trees and power lines down south of Bridgeport. |
| May 26, 8:41 PM CDT | TSTM WND DMG | 1 S Lawrenceville, IL | Trees down. |
| May 26, 8:53 PM CDT | TSTM WND GST 59 | Lawrenceville Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
747
WFUS53 KILX 270130
TORILX
ILC101-270200-
/O.NEW.KILX.TO.W.0023.240527T0130Z-240527T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
830 PM CDT Sun May 26 2024
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Lawrence County in southeastern Illinois...
* Until 900 PM CDT.
* At 830 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sumner, or 9 miles southwest of Lawrenceville,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bridgeport around 835 PM CDT.
Lawrenceville around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3875 8791 3886 8756 3885 8753 3874 8750
3872 8752 3869 8752 3867 8759 3864 8762
3859 8762 3859 8764 3857 8764 3857 8791
TIME...MOT...LOC 0130Z 269DEG 38KT 3866 8783
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MJA3 follow-up statements
651
WWUS53 KILX 270138
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
838 PM CDT Sun May 26 2024
ILC101-270200-
/O.CON.KILX.TO.W.0023.000000T0000Z-240527T0200Z/
Lawrence-
838 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
LAWRENCE COUNTY...
At 838 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bridgeport, or near Lawrenceville, moving east at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lawrenceville and Lawrenceville Vincennes Airport around 845 PM
CDT.
Other locations impacted by this tornadic thunderstorm include
Pinkstaff, Billett, and Red Hills State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3872 8783 3886 8756 3885 8753 3874 8750
3872 8752 3869 8752 3867 8759 3864 8762
3866 8783
TIME...MOT...LOC 0138Z 264DEG 34KT 3870 8774
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Geelhart308
WWUS53 KILX 270145
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
845 PM CDT Sun May 26 2024
ILC101-270200-
/O.CON.KILX.TO.W.0023.000000T0000Z-240527T0200Z/
Lawrence-
845 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN LAWRENCE COUNTY...
At 845 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lawrenceville, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lawrence County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3875 8772 3882 8759 3885 8753 3874 8750
3872 8752 3869 8752 3867 8759 3867 8770
TIME...MOT...LOC 0145Z 253DEG 45KT 3873 8761
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Geelhart035
WWUS53 KILX 270155
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
855 PM CDT Sun May 26 2024
ILC101-270205-
/O.EXP.KILX.TO.W.0023.000000T0000Z-240527T0200Z/
Lawrence-
855 PM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY WILL EXPIRE
AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, heavy rain is still possible with
this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
&&
LAT...LON 3875 8772 3882 8759 3885 8753 3874 8750
3872 8752 3869 8752 3867 8759 3867 8770
TIME...MOT...LOC 0155Z 269DEG 38KT 3873 8754
$$
GeelhartWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 26, 7:14 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- Another round of stronger storms are possible this evening for areas south of I-72. Discrete cells with the threat of large hail and isolated tornadoes are initially forecast before becoming a line of thunderstorms, with hail and damaging winds as the hazards.
- Localized heavy rain and flooding for areas near and south of I-70 as storms, bringing high precipitation amounts, pass through this evening.
- The weather calms down after tonight, providing us a benign week of weather. The next chance (30-40%) of showers and thunderstorms arrives Friday night into Saturday.
Area forecast discussion, May 26, 7:14 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 714 PM CDT Sun May 26 2024 .KEY MESSAGES... - Another round of stronger storms are possible this evening for areas south of I-72. Discrete cells with the threat of large hail and isolated tornadoes are initially forecast before becoming a line of thunderstorms, with hail and damaging winds as the hazards. - Localized heavy rain and flooding for areas near and south of I-70 as storms, bringing high precipitation amounts, pass through this evening. - The weather calms down after tonight, providing us a benign week of weather. The next chance (30-40%) of showers and thunderstorms arrives Friday night into Saturday. && .DISCUSSION... Issued at 233 PM CDT Sun May 26 2024 The next round of storms is possible this evening, mainly near and south of I-72. There is some uncertainty whether this round will make far enough north to be in the CWA or not but the newest HRRR and ARW show it just south of I-72. These are likely to be supercell structured with a large hail and tornado risk early in the event (21z-00z). Then will merge into a more linear form as it exits southeastern Illinois, posing more of a hail and damaging wind risk. The HRRR 12z soundings show STP of 1, SHIP of 2.1, midlevel lapse rates of ~8 C/km, and PWATs of 1.5-1.9 inches for this evening. We kept the Flood Watch for south of I-70 because of the higher PWATs, and the potential for training cells. After this evening, the weather will clear out. Memorial Day will be nice and dry with highs in the low to mid 70s. There could be some breezy winds at times, particularly late in the day. From the 12z HREF, there is a 50-60% chance of wind gusts greater than 30 mph in the late afternoon into the evening hours, then calming down by the overnight hours. Temperatures through the extended forecast will gradually warm up by next weekend. Low to mid 70s for highs through Thursday, then reaching the upper 70s to low 80s. The next significant chance for precipitation comes Friday night into Saturday, with 30-40% chance of showers and thunderstorms. Copple && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 714 PM CDT Sun May 26 2024 A few thunderstorms will be near KDEC and KCMI until 02Z, then all thunderstorm activity is expected to shift well south of the central IL terminals as a cold front moves through this evening. An area of BKN cigs over the upper Midwest will move southward into the area behind the cold front, expected to reach KBMI, KCMI, and KDEC northeastward by around 12Z, and linger through the morning hours. Expect northwesterly winds overnight, although the first few hours will see some lingering SW winds from I-55 eastward. Winds will be 8-12 kts with gusts 15-20 kts. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Monday for ILZ066>068-071>073. &&
Hazardous weather outlook, May 26, 4:08 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 408 PM CDT Sun May 26 2024 ILZ027>031-036>038-040>057-061-272115- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 408 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible late this afternoon and early evening. A few storms could be strong to severe with gusty winds, hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 9 pm. Expected storm motion is toward the east around 35 mph. ILZ062-063-066>068-071>073-272115- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 408 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms will affect the area late this afternoon and this evening. These storms will be capable of producing damaging wind gusts, large hail, and a few tornadoes. Flash flooding is also a risk due to high rainfall rates. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from 5 pm to 9 pm. Expected storm motion is toward the east around 40 mph. 25
In the hours before
Local storm report, May 26, 7:42 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
742 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tstm Wnd Gst 3 W Xenia 38.63N 88.69W
05/26/2024 E65 MPH Clay IL Emergency Mngr
&&Local storm report, May 26, 8:08 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
808 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tstm Wnd Dmg Xenia 38.64N 88.64W
05/26/2024 Clay IL Emergency Mngr
Numerous trees and power lines were blown
down.
0740 PM Tstm Wnd Dmg 1 N Flora 38.68N 88.49W
05/26/2024 Clay IL Broadcast Media
Several trees were blown down.
0740 PM Tstm Wnd Dmg Flora 38.67N 88.49W
05/26/2024 Clay IL Emergency Mngr
Numerous trees were blown down, including
one that fell onto a camper at Charley Brown
Park. No injuries reported.
0745 PM Tstm Wnd Dmg Flora Municipal Airport 38.67N 88.45W
05/26/2024 Clay IL Broadcast Media
Several trees were blown down and the power
was out in the area.
0748 PM Hail 1 W Louisville 38.77N 88.52W
05/26/2024 M1.00 Inch Clay IL Amateur Radio
&&Local storm report, May 26, 8:21 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
821 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Tstm Wnd Dmg Flora 38.67N 88.49W
05/26/2024 Clay IL Public
A tree was snapped and power lines were
knocked down.
&&Local storm report, May 26, 8:27 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
827 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Tstm Wnd Dmg Flora 38.67N 88.49W
05/26/2024 Clay IL Emergency Mngr
A large tree was blown onto a house,
trapping people inside. No injuries were
reported.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:27 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 33 min |
| May 26, 7:37 PM CDT | Tornado Warning | ILX | Clay | 12 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 29 min |
| May 26, 7:49 PM CDT | Tornado Warning | ILX | Clay, Richland | 26 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 45 min |
| May 26, 8:21 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 39 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 26 min |
| May 27, 6:55 PM CDT | Special Weather Statement | ILX | Peoria | 20 min |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.